Alert archive / Nebraska / River Flood Warnings in 2018

River Flood Warning 1, NWS North Platte, NE

February 7, 2018Lincoln County, Nebraska

NWS North Platte, NE issued this river flood warning at Feb 7, 2018, 4:44 AM CST for Lincoln County, Nebraska. It was in force for 49 hr.

The area

The outline as issued.

The facts

Issued
Feb 7, 2018, 4:44 AM CST (10:44 UTC)
Expired
Feb 9, 2018, 6:00 AM CST
In force
49 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
Moderate

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at North Platte (NPTN1).

Action stage
5.5 ft
Minor stage
6 ft
Moderate stage
6.5 ft
Major stage
7 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06693000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

343 
WGUS43 KLBF 071044
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service North Platte NE 
444 AM CST Wed Feb 7 2018

...The National Weather Service in North Platte has issued a Flood 
Warning for the following rivers in Nebraska...

  North Platte River near North Platte affecting Lincoln County.
  
.Flooding due to ice jamming along the North Platte River at North Platte 
is forecast to continue through Thursday. The river is expected to slowly 
fall below flood stage in the next few days as temperatures warm up. 
Fluctuations in river levels can be expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

&&

NEC111-082243-
/O.NEW.KLBF.FL.W.0001.180207T1044Z-180209T1200Z/
/NPTN1.2.IJ.180207T0505Z.180207T0900Z.180209T0000Z.NO/
444 AM CST Wed Feb 7 2018

The National Weather Service in North Platte has issued a 

* Flood Warning for 
  The North Platte River near North Platte.
* until Friday morning.
* At  4:00 AM Wednesday the stage was 6.8 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will slowly fall and drop below flood 
  stage by Thursday afternoon. Fluctuations in the river level are 
  possible.
* Impact...At 7.0 feet...Major and widespread flooding occurs along 
  the north bank of the North Platte River from Highway 83 to about 4
  miles west of Highway 83 south of North River Road. Water 
  encroaches into some residences and outbuildings in this area with 
  access to properties significantly impaired. Major and widespread 
  flooding occurs along the south bank from the Nebraska Game and 
  Parks Recreational Vehicle Campground Site to Cody Park in North 
  Platte.
* Flood history...This crest compares to a previous crest of 6.7 feet 
  on Jun 10 1971.

&&

LAT...LON  4114 10067 4112 10064 4110 10069 4115 10075 
      4119 10087 4124 10087      

$$

Roberg
4 follow-up statements
194 
WGUS83 KLBF 071306
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
706 AM CST Wed Feb 7 2018

...The Flood Warning continues for the following rivers in 
Nebraska...
  North Platte River near North Platte affecting Lincoln County.
  
.Flooding due to ice jamming along the North Platte River at North Platte 
is forecast to continue through Saturday. The river is expected to slowly 
fall below flood stage in the next few days and fall below flood stage by 
Saturday evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC111-090106-
/O.EXT.KLBF.FL.W.0001.000000T0000Z-180212T0000Z/
/NPTN1.2.IJ.180207T0505Z.180207T1800Z.180211T0000Z.NR/
706 AM CST Wed Feb 7 2018

The Flood Warning continues for
  The North Platte River near North Platte.
* until Sunday evening.
* At  7:00 AM Wednesday the stage was 6.8 feet.
* Flood stage is 6.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will remain near 6.8 feet through Thursday.
  The river will fall below flood stage at 6pm Saturday. 
* Impact...At 7.0 feet...Major and widespread flooding occurs along 
  the north bank of the North Platte River from Highway 83 to about 4
  miles west of Highway 83 south of North River Road. Water 
  encroaches into some residences and outbuildings in this area with 
  access to properties significantly impaired. Major and widespread 
  flooding occurs along the south bank from the Nebraska Game and 
  Parks Recreational Vehicle Campground Site to Cody Park in North 
  Platte.

&&

LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075 
      4119 10087 4124 10087

$$

Roberg
417 
WGUS83 KLBF 080225
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
825 PM CST Wed Feb 7 2018

...The Flood Warning continues for the following rivers in 
Nebraska...
  North Platte River near North Platte affecting Lincoln County.
  
.Flooding and fluctuations in river levels continue along the North 
Platte River near North Platte due to ice jamming. Flooding is 
forecast to continue through Saturday with fluctuations up to 1 foot
possible. The river is expected to slowly fall below flood stage over
the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC111-091425-
/O.CON.KLBF.FL.W.0001.000000T0000Z-180212T0000Z/
/NPTN1.2.IJ.180207T0505Z.180207T1900Z.180211T0000Z.NR/
825 PM CST Wed Feb 7 2018

The Flood Warning continues for
  The North Platte River near North Platte.
* until Sunday evening.
* At  8:00 PM Wednesday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near  feet by after 
  midnight tomorrow. The river will fall below flood stage
* Impact...At 7.0 feet...Major and widespread flooding occurs along 
  the north bank of the North Platte River from Highway 83 to about 4
  miles west of Highway 83 south of North River Road. Water 
  encroaches into some residences and outbuildings in this area with 
  access to properties significantly impaired. Major and widespread 
  flooding occurs along the south bank from the Nebraska Game and 
  Parks Recreational Vehicle Campground Site to Cody Park in North 
  Platte.

&&

LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075 
      4119 10087 4124 10087

$$

ET
214 
WGUS83 KLBF 080229 CCA
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
825 PM CST Wed Feb 7 2018

...The Flood Warning continues for the following rivers in 
Nebraska...
  North Platte River near North Platte affecting Lincoln County.
  
.Flooding and fluctuations in river levels continue along the North 
Platte River near North Platte due to ice jamming. Flooding is 
forecast to continue through Saturday with fluctuations up to 1 foot
possible. The river is expected to slowly fall below flood stage over
the next few days.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC111-091425-
/O.COR.KLBF.FL.W.0001.000000T0000Z-180212T0000Z/
/NPTN1.2.IJ.180207T0505Z.180207T1900Z.180211T0000Z.NR/
825 PM CST Wed Feb 7 2018

The Flood Warning continues for
  The North Platte River near North Platte.
* until Sunday evening.
* At  8:00 PM Wednesday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to be near 6.5 feet by 
  midnight tomorrow. The river will fall below flood stage at 6 PM
  Saturday.
* Impact...At 7.0 feet...Major and widespread flooding occurs along 
  the north bank of the North Platte River from Highway 83 to about 4
  miles west of Highway 83 south of North River Road. Water 
  encroaches into some residences and outbuildings in this area with 
  access to properties significantly impaired. Major and widespread 
  flooding occurs along the south bank from the Nebraska Game and 
  Parks Recreational Vehicle Campground Site to Cody Park in North 
  Platte.

&&

LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075 
      4119 10087 4124 10087

$$
CORRECTED FORECAST

ET
470 
WGUS43 KLBF 081629
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service North Platte NE 
1029 AM CST Thu Feb 8 2018

.River levels have dropped below flood stage as the channel is currently open near
the bridge. However, additional ice jamming is possible as temperatures drop over 
the next several days. A Flood Advisory has replaced the Flood Warning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

&&

NEC111-081659-
/O.CAN.KLBF.FL.W.0001.000000T0000Z-180212T0000Z/
/NPTN1.2.IJ.180207T0505Z.180207T1900Z.180208T0200Z.NR/
1029 AM CST Thu Feb 8 2018

* At 10:00 AM Thursday the stage was 5.6 feet.
* Flood stage is 6.0 feet.
* No flooding is currently forecast.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low 
  lying and agricultural land begins along the north bank of the 
  North Platte River from Highway 83 to approximately 4 miles west of
  Highway 83 south of North River Road.  Minor water intrusions into 
  low lying areas of Cody Park in North Platte begins. People should 
  be cautioned against being in the water along the banks of the 
  river especially near Cody Park. 
* Flood history...This crest compares to a previous crest of 5.9 feet 
  on Dec 8 2006.

&&

LAT...LON  4114 10067 4112 10064 4110 10069 4115 10075 
      4119 10087 4124 10087      

$$

kulik

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Feb 7, 3:54 AM CST, 50 minutes earlier.

Area forecast discussion, Feb 7, 3:54 AM CST, 50 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
354 AM CST Wed Feb 7 2018

.SYNOPSIS...
Issued at 354 AM CST Wed Feb 7 2018

At 09z...Surface high pressure was centered over the Northern and
Central Plains. Regional radar suggested flurries lingered from
far southwest South Dakota through southwest Nebraska and far
northwest Kansas. This has been diminishing on radar the past few
hours. Temperatures ranged from 23 at Imperial and Ogallala, to 10
at Valentine and Ainsworth. Skies were mostly clear in the
northeast and cloudy across the southwest.

&&

.SHORT TERM...(Today and tonight)
Issued at 354 AM CST Wed Feb 7 2018

An upper ridge will remain just of the West Coast, while an upper
trough center extends from the Great Lakes down through the lower
Mississippi Valley. Surface high pressure currently centered over
the Northern and Central Plains will drift southeast as surface
low pressure develops along the leeside of the Rockies. As a
result, southwest winds will move eastward today. Gusts to around
20 mph across much of the Sandhills this afternoon. Highs today
will moderate from yesterday. Although skies will remain partly to
mostly cloudy throughout the day, 850mb temperatures will rise to
0 to 2C across the western Sandhills while only rising to -7 to
-8C in the northeast. Highs to contrast from 43 at Oshkosh, 33 at
Thedford, and 22 at O'Neill. Preferred to use a blended model
guidance for highs over the bias corrected guidance as mixing from
southwest winds should aid in warmup.

For tonight, an arctic front will move into the northeast zones,
while the remainder of the area will remain south of the front.
Skies to become partly cloudy across the southwest while the northeast
remains cloudy. Lows from near 25 far western zones, to 10 to 15
across the northeast. A disturbance moving from southeastern
Montana into northwestern South Dakota will approach the area late
tonight. Any chances for light snow or flurries should remain to
our north across western South Dakota.

.LONG TERM...(Thursday through Tuesday)
Issued at 354 AM CST Wed Feb 7 2018

Mild day Thursday ahead of the next Arctic cold front which will
settle south through the area Thursday night. Snow cover continues
to hinder warming at the surface despite warm temperatures aloft.
This will likely be the case again Thursday, with guidance probably
too warm for most locations. 11C at 850 mb across southwest Nebraska
would typically support upper 50s or even 60F with sunshine and good
mixing, but with the snow cover will keep it conservative, and limit
highs to the middle and upper 40s. Much colder across northern
Nebraska where the Arctic cold front will be located, with highs
only in the mid 20s expected. The front will remain nearly
stationary during the day Thursday, but as surface low pressure
develops and moves east along the front Thursday night, it will
surge south through all the area. As this happens strong mid level
FGEN will develop across northern Nebraska and remain in that
general area through Friday. As upper level energy tracks
east/southeast across the region during this time, it appears that
accumulating snow us likely. Precipitation may begin as sleet
Thursday night, but quickly change to all snow as colder air aloft
takes hold. This appears to be a long duration mainly light snow
event, with locally up to 4 inches total accumulation not out of the
question from Thursday night through Friday night.

As the front sags well to the south during the weekend, the FGEN
will transition that way as well, with mainly dry conditions
expected after some light snow Saturday morning. Cold on Saturday
with highs only in the teens, but some moderation Sunday and Monday.
Snow cover again will limit a major warm up, but should see highs
back into the 30s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1058 PM CST Tue Feb 6 2018

Latest satellite imagery shows mostly cloudy skies with ceilings
varying between 6-12 kft across western NEB. Lower ceilings, low-
end VFR (less than 7 kft) to MVFR, and reports of flurries in the
Panhandle with low impacts to visibility. Radar display shows
scattered very light snow showers/flurries upstream into
southwest WY. Current thinking is flurries capable of visibility
restrictions down to MVFR will be possible in the eastern
Panhandle into far western Sandhills rest of tonight. Otherwise,
VFR ceilings are expected to prevail, lowest ceilings in the
Panhandle and southwest NEB. Light breezes will prevail across the
Sandhills overnight with winds having shifted, and now out of the
north/northwest. Tomorrow winds shift and become southerly the
morning into the early afternoon with light breezes expected. VFR
conditions with partly sunny to mostly cloudy skies are expected
tomorrow.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Roberg
SHORT TERM...Roberg
LONG TERM...Taylor
AVIATION...ET
Hazardous weather outlook, Feb 7, 4:07 AM CST, 37 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
407 AM CST Wed Feb 7 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-081015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
407 AM CST Wed Feb 7 2018 /307 AM MST Wed Feb 7 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A storm system will move onto the Great Plains late this week,
bringing an extended period of light snow from Thursday evening
through Friday night. A brief period of mixed precipitation is
also possible Thursday evening. The potential exists for
accumulating snow, especially along and north of Highway 2. Snow
amounts appear lighter for southwest Nebraska at this time. In
addition, wind chills will approach -15 to -20 across northern
Nebraska Saturday and Sunday mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

River Flood Warnings in Nebraska, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.